MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 DEPUY/CMW 2G; BONE CEMENT : BONE CEMENT

DEPUY IRELAND - 3015516266 DEPUY/CMW 2G; BONE CEMENT : BONE CEMENT
Catalog Number 545032500
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Joint Laxity (4526); Unspecified Tissue Injury (4559)
Date of Event 07/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint (b)(4).Dmf# - 13704.Trade name ¿ gentamicin sulphate.Active ingredient(s) ¿ gentamicin sulphate.Dosage form - powder.Strength ¿ 1.0g active in our cements.E3 initial reporter occupation: (b)(6).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
On 28-may-2021, the patient underwent a right total knee arthroplasty including patella resurfacing and use of depuy synthes bone cement.There were no intraoperative complications.On 23-jul-2021, the patient was revised due to symptoms of pain, burning, and instability with xray suggestion that there was likely a poly spinout.Intraoperative findings were that the extensor mechanism was extremely poor at the quadriceps tendon due to the patient recently being operated on.The poly was confirmed to have spun out.All components were removed with exception of the patella and an srom hinged construct was placed.The srom hinge was selected as the patient would have required too large of a poly insert to cause patella baja.There were no further complications noted after the revision.Doi: (b)(6) 2021; dor: july 23, 2021, right knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.In order to determine if a lot related issue was possible, a worldwide complaint database search was performed.A complaint database search did find additional results but no related reports against the provided product code and lot number combination(s).Based on the inability to find any additional related reports against the provided product code/lot code combination it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
DEPUY/CMW 2G
Common Device Name
BONE CEMENT : BONE CEMENT
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY CMW - 9610921
cornford rd
blackpool
UK  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18250181
Report Number1818910-2023-24463
Device Sequence Number6644548
Product Code MBB
UDI-Device Identifier10603295174271
UDI-Public10603295174271
Combination Product (Y/N)Y
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K081163
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue Number545032500
Device Lot Number9550170
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2023
Supplement Date Received by Manufacturer12/04/2023
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE CR RP INSRT SZ 4 6MM.; ATTUNE FEM POR CR RT SZ 4.; ATTUNE MEDIAL DOME PAT 38MM.; ATTUNE RP TIB BASE SZ 4 POR.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale